Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 7, 2014, 4:46 AM MDT for Eddy County, New Mexico. It took effect at May 7, 2014, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 4:46 AM MDT (10:46 UTC)
- In effect from
- May 7, 2014, 12:00 PM MDT
- Expired
- May 8, 2014, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4774 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWUS74 KMAF 071046 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 546 AM CDT WED MAY 7 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE HIGHER ELEVATIONS OF THE DAVIS...APACHE...AND CHISOS MOUNTAINS... .AN INCOMING UPPER LEVEL STORM SYSTEM WILL RESULT IN INCREASING SOUTHWESTERLY WINDS THROUGH THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING...AS WELL AS ADJACENT PLAINS. NMZ027-TXZ258-072100- /O.UPG.KMAF.HW.A.0015.140507T1800Z-140508T0600Z/ /O.NEW.KMAF.HW.W.0024.140507T1800Z-140508T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 446 AM MDT WED MAY 7 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * EVENT...HIGH WINDS. * TIMING...NOON TODAY TO MIDNIGHT MDT TONIGHT. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-074-080-081-072100- /O.NEW.KMAF.WI.Y.0014.140507T1800Z-140508T0600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...ALPINE...FORT DAVIS...MARFA...BIG BEND NP...MARATHON 546 AM CDT WED MAY 7 2014 /446 AM MDT WED MAY 7 2014/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY... * EVENT...STRONG WINDS. * TIMING...1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH HIGHER ELEVATIONS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
542 WWUS74 KMAF 071954 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT WED MAY 7 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE HIGHER ELEVATIONS OF THE DAVIS...APACHE...AND CHISOS MOUNTAINS... .AN INCOMING UPPER LEVEL STORM SYSTEM HAS RESULTED IN INCREASING SOUTHWESTERLY WINDS THROUGH THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING...AS WELL AS THE ADJACENT PLAINS. NMZ027-TXZ258-080600- /O.CON.KMAF.HW.W.0024.000000T0000Z-140508T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 154 PM MDT WED MAY 7 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * EVENT...HIGH WINDS. * TIMING...UNTIL MIDNIGHT MDT TONIGHT. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-074-080-081-080600- /O.CON.KMAF.WI.Y.0014.000000T0000Z-140508T0600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...ALPINE...FORT DAVIS...MARFA...BIG BEND NP...MARATHON 254 PM CDT WED MAY 7 2014 /154 PM MDT WED MAY 7 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... * EVENT...STRONG WINDS. * TIMING...UNTIL 1 AM CDT/MIDNIGHT MDT THURSDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH HIGHER ELEVATIONS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
912 WWUS74 KMAF 080309 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1009 PM CDT WED MAY 7 2014 ...WIND ADVISORY CANCELLED FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE HIGHER ELEVATIONS OF THE DAVIS...APACHE... AND CHISOS MOUNTAINS... ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM CONTINUES TO RESULT IN STRONG GUSTY WINDS THROUGH PARTS OF THE GUADALUPE MOUNTAINS AND ARE EXPECTED TO CONTINUE FOR A FEW MORE HOURS. NMZ028-029-033-034-TXZ057-074-080-081-080415- /O.CAN.KMAF.WI.Y.0014.000000T0000Z-140508T0600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...ALPINE...FORT DAVIS...MARFA...BIG BEND NP...MARATHON 1009 PM CDT WED MAY 7 2014 /909 PM MDT WED MAY 7 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED AND THE ADVISORY HAS BEEN CANCELLED. $$ NMZ027-TXZ258-080600- /O.CON.KMAF.HW.W.0024.000000T0000Z-140508T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 909 PM MDT WED MAY 7 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * EVENT...HIGH WINDS. * TIMING...UNTIL MIDNIGHT MDT TONIGHT. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING THROUGH THE GUADALUPE MOUNTAINS. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 6, 11:26 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 6, 11:26 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1226 AM CDT Wed May 7 2014
.AVIATION...
VFR conditions will prevail next 24 hours. Leeside troughing ahead
of an upper level storm system approaching the Four Corners will
maintain SW sfc flow throughout the fcst period, becoming gusty
late morning/early afternoon. Buffer soundings develop a
widespread cu field 16-19Z, w/bases 10-12kft agl.
&&
PREV DISCUSSION... /ISSUED 310 PM CDT Tue May 6 2014/
DISCUSSION...
An upper level trough is over the western conus with upper level
ridging over the south central conus. In advance of this upper
trough, a surface trough is across the area with gusty westerly
winds. These downsloping winds are contributing to compressional
warming across the area with above normal temperatures. However,
temperatures are expected to be slightly cooler than those yesterday
with cooler 850 mb temperatures in advance of the upper trough.
Also, mid level moisture is moving into the Presidio Valley area
from Mexico this afternoon with some elevated dry thunderstorms
possible across this area and the Big Bend this afternoon into the
overnight hours. Forecast soundings across this area show an
inverted V, so dry convection is expected.
The upper trough will move closer to the region on Wednesday with
upper lift increasing over the area as well. Temperatures on
Wednesday are expected to remain warm as the lee surface trough and
southwest winds remain in place. An upper jet will move over/near
the region with higher wind speeds mixing down to the surface. High
winds will be possible across Guadalupe Pass Wednesday afternoon so
a High Wind Watch remains in effect. The NAM12 700 mb surface winds
are only 30 kts so did not upgrade to a warning quite yet. Also,
there is a possibility for Wind Advisory criteria to be met across
Lea County and the far northwest Permian Basin. Both the 850 mb and
700 mb winds on the NAM12 are at 30 kts at 21z Wednesday with winds
dropping off toward 00z so this is a marginal case and did not issue
an advisory yet. A dryline will develop during the afternoon across
the Western Low Rolling Plains southward to the Lower Trans Pecos.
Expect the dryline to be mostly out of the CWA or on the eastern
fringe Wednesday afternoon and then retrograde westward after
sunset. CAPE values to the east of the dryline are expected to be
over 1000 J/kg and 0 to 3 km shear vectors around 30 kts with 0 to 6
km shear vectors around 50 kts. Mid-level lapse rates will be near
8 degrees Celsius per km so any storm that develops has the
potential to become strong to severe. The central to eastern
Permian Basin, Western Low Rolling Plains, and Lower Trans Pecos
will be the main areas impacted by these storms.
On Thursday, the upper trough will be moving over the central conus
with cooler 850 mb temperatures. A shortwave associated with the
upper trough will move over the area on Friday allowing for a slight
chance of showers and thunderstorms across the Lower Trans Pecos and
Big Bend area. Temperatures for the weekend into early next week
are expected to warm back up into the 90s across the Permian Basin.
The upper pattern diverges by quite a bit over the weekend into next
week among the GFS and ECMWF so do not have much confidence in the
extended forecast.
FIRE WEATHER...
The current Red Flag Warning will continue for all of southeastern
New Mexico, the upper Trans Pecos, and a large portion of the
Permian Basin through 11 pm CDT/10 pm MDT tonight. A hot and very
dry airmass combined with RH values in the single digits and winds
over 20 mph (gusting at times over 30 mph) will persist through the
mid evening hours. Should start to see some recovery this evening
generally east of a Lamesa to Midland to Balmorhea line as moisture
from the Gulf of Mexico increases over these areas. West of this
line, recovery will be low and RH readings will max out at or below
40% late tonight.
Conditions are setting up Wednesday for a potential high-end fire
weather day from the Guadalupe/Davis Mountains east across the
Permian Basin.
Fuels are dessicated and have been subjected to several days of
pre-heating with little (if any) recovery. ERCs in 7G fuels are
above the 97th percentile and are in fact close to record
territory. Tonight, some recovery in fine fuels is expected over
the eastern Permian Basin, the western Low Rolling Plains, and the
lower Trans Pecos as Gulf moisture increases over these areas. This
recovery will be brief however as southwesterly winds increase
during the day and RH values fall into the single digits and teens.
By max heating time Wednesday, categorical high to extreme RFTI is
noted, generally west of an arc running from Lamesa through Stanton
and McCamey, then southwestward through Ft. Stockton, Marathon, and
Presidio. East of this arc, generally from the eastern Permian
Basin south to the lower Trans Pecos, minimum RH values below 20%
are not forecast and winds are forecast to hover near 20 mph,
suggesting the threat isn't as great over these areas. However,
given the high ERCs and the conditioning of fuels over the past
several days, prudence dictates a bit of leeway here. With an
approaching upper storm system and associated increase in mid level
lapse rates, fire behavior may not care about thresholds, and thus
it's wise to err on the side of caution. Therefore we will 1) issue
a Red Flag Warning for Wednesday, beginning at 10 am CDT/9 am MDT
and running through 11 pm CDT/10 pm MDT, and 2) expand the area to
encompass all of west Texas and southeastern New Mexico. We plan to
emphasize the areas at greatest risk for extreme fire weather
conditions across all products.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 9 AM to 10 PM MDT Wednesday FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...
Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Wednesday afternoon through Wednesday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
TX...RED FLAG WARNING from 10 AM CDT /9 AM MDT/ this morning to 11 PM
CDT /10 PM MDT/ this evening FOR THE FOLLOWING ZONES...
Andrews...Big Bend Area...Borden...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Howard...Loving...Marfa Plateau...
Martin...Midland...Mitchell...Pecos...Presidio Valley...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
HIGH WIND WATCH from Wednesday afternoon through Wednesday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44Hazardous weather outlook, May 6, 9:34 PM MDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1034 PM CDT TUE MAY 6 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1034 PM CDT TUE MAY 6 2014 /934 PM MDT TUE MAY 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS THE BIG BEND AND LOWER TRANS PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE ONCE AGAIN FORECAST FOR MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE GREATEST THREAT FOR RAPID TO EXTREME FIRE GROWTH AND SPREAD WILL BE FROM THE DAVIS AND GUADALUPE MOUNTAINS NORTH AND EAST ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND MUCH OF THE PERMIAN BASIN OF WEST TEXAS. SINCE FUELS HAVE BEEN CONDITIONED TO FIRE GROWTH AND SPREAD FROM SEVERAL DAYS OF HOT AND DRY WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED OVER THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS. A RED FLAG WARNING IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING OVER ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WEDNESDAY OVER THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH REMAINS IN EFFECT FOR THIS AREA FOR WEDNESDAY. WEDNESDAY NIGHT...AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING INCREASING AMOUNTS OF GULF MOISTURE ACROSS THE WESTERN LOW ROLLING PLAINS... THE EASTERN PERMIAN BASIN...AND THE LOWER TRANS PECOS REGIONS OF WEST TEXAS. INCREASING INSTABILITY ALOFT ASSOCIATED WITH THE APPROACHING UPPER SYSTEM WILL COMBINE WITH THIS MOISTURE TO SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS WEDNESDAY NIGHT... PRIMARILY OVER THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. AT THIS TIME...IT APPEARS THAT STORMS MAY APPROACH SEVERE LEVELS EARLY IN THEIR LIFETIMES BEFORE WEAKENING AND COALESCING INTO CLUSTERS OF THUNDERSTORMS. HAIL TO THE SIZE OF DIMES...WIND GUSTS NEAR 50 MPH...AND FREQUENT LIGHTNING ARE EXPECTED. THURSDAY THROUGH MONDAY...THE CHANCES OF HAZARDOUS WEATHER ARE SMALL OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS AND FIRE DEPARTMENTS SHOULD BE PREPARED FOR SIGNIFICANT FIRE POTENTIAL WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:34 AM MDT | Fire Weather Watch | MAF | 16 hr | |
| May 7, 4:46 AM MDT | Wind Advisory | MAF | 16 hr | |
| May 7, 4:37 PM MDT | Special Weather Statement | MAF | Midland | 23 min |
| May 7, 5:07 PM MDT | Special Weather Statement | MAF | Brewster, Pecos | 23 min |
| May 7, 5:20 PM MDT | Special Weather Statement | MAF | Reagan | 25 min |
| May 7, 5:39 PM MDT | Special Weather Statement | MAF | Pecos | 21 min |
| May 7, 5:56 PM MDT | Special Weather Statement | MAF | Upton | 34 min |
Nearby
High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.